I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Prostap to Degarelix

User
Posted 31 Jul 2018 at 17:47

Hi , i am 6 months into this journey and need some advice.

have locally advanced PCa Gleason 9, PSA initially 26.5. I have been on Prostap since February and am having serious mental issues. I’ve had Brachy and now 3 sessions from end of Radiotherapy . I’m seeing a really good counsellor now as I have found the Prostap has re-opened issues I have from childhood. I had a difficult time the first few sessions but 6 down and we are getting there. I have have very little other side effects. My nurse and consultant think I can go to monthly instead of 3 monthly injections and change from Prostap to Degarelix .

any ideas if this will help or maybe I should stay as I am and work with the counseller to get my head sorted?

as I say I’m happy with the Prostap other than lack of libido and mental issues. I have just 1year till my last injection.

 

thanks

phil

Edited by member 01 Aug 2018 at 07:25  | Reason: incorrect gleason

User
Posted 31 Jul 2018 at 20:40

Hi Goalhanger

My advice is to take the best medical advice on treatment you can and work on the mental health issues based on whatever that gives you, not the other way around. It may be that the offered option os just as good risk wise but if not, you need to think really hard. You can work on your mental health with a tough treatment but a second tier treatment will be harder to dig out of health wise even if it eases the mental symptoms.

You have a counsellor. Great. Are you on any MH meds? If not, I suggest you discuss with your counsellor and GP to see if short or long term they can help.

I would also suggest visiting Maggies or similar to talk to the staff there and join any groups they have.

I fully understand and sympathise with this opening up the past. It will be tough but at least these issues are starting to present and you can work on them.

Be patient and kind to yourself and look after your diet and do some exercise.

Cheers

Pete

Carpe Prostatem

User
Posted 31 Jul 2018 at 20:55

Thanks Pete, I am leaning to this as well .

i think I need to deal with the issues the way I’m doing now. It’s not easy and the first couple were very traumatic to say the least as I really thought I had put the lid on years ago.

i am doing weight training and I am lucky enough to have minimal physical symptoms. 

Obviously some of the fears if the future and long term side effects are worrying but initially I was overcome by the past . I think that is changing now .

I will speak to the consultant and doctor about the one month injection only and see what they say.

 

thanks

phil

 

 

User
Posted 01 Aug 2018 at 07:51
Hi Pete,

Its funny what you say as that's what my counsellor says 'you're too hard on yourself, be kinder to yourself' . And i was quite adamant i don't want to go on meds.

I also was contacted by someone at Hull University who are looking into the training for cancer treatment. I mentioned that the one-stop clinic i had back in July 2017 showed i was fine except high PSA they suspected due to a water infection. I had another PSA done a couple of months later and then things moved very fast when they saw it was the same. So the clinic was a waste of time and they should have done an MRI .

I also told her that there isn't enough mentioned of the possible mental issues with HT . I suspect this is linked to age and maybe initial Testosterone levels and probably how strong you already are mentally. I have spoken to several fellow sufferers at hospital and they only mention the hot flushes as the worst effect - if only that was the case for everyone !

So, Pete, what was your survey for and is it too late ?

Thanks,

Phil

User
Posted 01 Aug 2018 at 10:53

I have been on PROSTAP since December 2016 and have been prescribed Sertraline for depression/anxiety.

It has definitely help me.

 

User
Posted 01 Aug 2018 at 11:37
Hello Ido4 i am pretty adamant i dont want any meds although i am pleased it works for you. I was on Citalopram for a while a few years a while back and hadnt known before the affects on your sex drive, so i quickly got off that. I really dont need that on top of the HT as my actual sex drive is only diminished not destroyed ( so far )...

I think i need to address my issues through the counsellor if i can , mostly it is do with my past and i know initiated by the thoughts of the future with the PCa but i do feel i can get to a much better place permanently through the counselling.

At the start i was told 2 years on the Prostap but the other day in my care discussion after Radiotherapy session she mentioned i could plan to finish the injections at 18 months ( 1 year to go ) which was a bonus as i am seriously counting down the days.

I feel i should be grateful to be given a chance of a full life but i think as i was told right at the beginning i was curable so i didn't think like that and just focused on the possible issues for the future, and also whilst on the HT . Bit selfish of me i know, and i don't want my wife to suffer any more than she has to . My counsellor says i need to think more of myself and be kind to myself as she feels i am too hard on myself.

So, i am considering going monthly instead of 3 monthly but i am leaning towards staying on the Prostap as other than the mental issues ( exacerbated by my past issues ) i am doing pretty good on it. I have no physical issues really , i have actually lost half a stone and only get mild hot flushes.

Anyway we will have to see . It may be i have the same old worst effects after every injection even with a lower dose. Gotta suck it and see i suppose.

So all the best to you .

Phil

User
Posted 09 Aug 2018 at 07:51
OK decided on sticking with the 3 monthly Prostap as better the devil you know. Now 6 days since i finished 23 RT sessions and no side effects at all, well maybe i can be slightly more urgent occasionally. I had no side effects from the Brachytherapy so far so i suppose i am a lucky bunny.

I still have a number of counselling sessions left and i am dreading when that finishes and might even ask if she does private work .

Cheers

Phil

 
Forum Jump  
©2018 Prostate Cancer UK